MAUDE Adverse Event Report: CONMED CORPORATION 4.5MM-15MM LIBERATOR KNIFE; KNIFE, ORTHOPEDIC

CONMED CORPORATION 4.5MM-15MM LIBERATOR KNIFE; KNIFE, ORTHOPEDIC
Model Number 25.50014
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Examination confirmed the reported problem and found the tip broken off.The broken tip was returned for evaluation and is approximately 0.335 inches.Broken tip was damaged at the cutting edges.Examination could not find any issues with critical dimensions.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been 2 complaints regarding 2 devices for this device family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following; inspect instruments after use to ensure it has not been damaged.Do not use excessive force on instruments to avoid damage or breakage during use.Avoid unintended contact with other surgical instruments during use to prevent damage or breakage.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the 25.50014, 4.5mm liberator knife broke during a slap repair on (b)(6) 2018.It's reported the " tip part was broken after the surgeon was isolating labrum from humeral head.The broken piece fell inside of a patient's body, but it was removed using grasper.Surgery was completed successfully without an alternate device." there was no reported patient injury and a 1-minute reported delay of surgery.This report is being raised based on device malfunction with potential for injury upon reoccurrence.

Brand Name
4.5MM-15MM LIBERATOR KNIFE
Common Device Name
KNIFE, ORTHOPEDIC
Manufacturer (Section D)
CONMED CORPORATION
11311 concept boulevard
largo FL 33773
MDR Report Key8318151
Report Number1017294-2019-00008
Device Sequence Number2254325
Product Code HTS
UDI-Device Identifier10845854024461
UDI-Public(01)10845854024461(11)180213(10)45993
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25.50014
Device Catalogue Number25.50014
Device Lot Number45993
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2019
Initial Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR